Alert archive / California / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Phoenix, AZ

July 5, 2014Imperial County, Riverside County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2014, 6:54 PM PDT for Imperial County, Riverside County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 6:54 PM PDT (01:54 UTC)
Expired
Jul 5, 2014, 7:30 PM PDT
In force
36 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 127 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2374 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS55 KPSR 060154
SVRPSR
CAC025-065-060230-
/O.NEW.KPSR.SV.W.0004.140706T0154Z-140706T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
654 PM PDT SAT JUL 5 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 730 PM PDT

* AT 650 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF NICHOLLS WARM SPRINGS...OR 35 MILES SOUTHEAST OF
  DESERT CENTER...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLYTHE AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3379 11486 3369 11456 3341 11479 3348 11498
TIME...MOT...LOC 0154Z 204DEG 18KT 3353 11484

$$

KUHLMAN
2 follow-up statements
295 
WWUS55 KPSR 060206
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
706 PM MST SAT JUL 5 2014

CAC025-060214-
/O.CAN.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/
IMPERIAL CA-
706 PM PDT SAT JUL 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN IMPERIAL
COUNTY IS CANCELLED...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456
TIME...MOT...LOC 0204Z 204DEG 18KT 3358 11482

$$

CAC065-060230-
/O.CON.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/
RIVERSIDE CA-
706 PM PDT SAT JUL 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR EAST CENTRAL RIVERSIDE COUNTY...

AT 700 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF 
NICHOLLS WARM SPRINGS...OR 10 MILES WEST NORTHWEST OF 
RIPLEY...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHE
AIRPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456
TIME...MOT...LOC 0204Z 204DEG 18KT 3358 11482

$$

KUHLMAN
025 
WWUS55 KPSR 060220
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
720 PM MST SAT JUL 5 2014

CAC065-060230-
/O.EXP.KPSR.SV.W.0004.000000T0000Z-140706T0230Z/
RIVERSIDE CA-
720 PM PDT SAT JUL 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RIVERSIDE COUNTY
WILL EXPIRE AT 730 PM MST...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3344 11481 3350 11495 3379 11486 3369 11456
TIME...MOT...LOC 0220Z 204DEG 18KT 3365 11478

$$

KUHLMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:01 PM PDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 5, 3:01 PM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST SAT JUL 5 2014

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSION.

&&

.SYNOPSIS...
MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE
WEEKEND...RESULTING IN SLIGHTLY COOLER TEMPERATURES...HIGHER
HUMIDITIES...AND DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. THE
THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
NEXT WEEK WITH TEMPERATURES NEARLY NORMAL FOR THE BEGINNING OF JULY.

&&

.DISCUSSION...
LATEST SATELLITE IMAGERY SHOWS THAT EARLIER CLOUDINESS CONTINUES TO
DISSIPATE...GIVING WAY TO INCREASING INSOLATION AND INSTABILITY.
LATEST GPS-IPW AT TEMPE REGISTERED AT 1.8 INCHES...MORE TYPICAL OF A
VERY MOIST AUGUST DAY THAN JULY. HOWEVER...EVEN DEEPER MOISTURE
EXISTS ACROSS SW AZ DOWNSTREAM OF THE GOC. CONVECTION HAS BEEN MOST
CONCENTRATED SO FAR IN THE VICINITY OF AN INVERTED TROUGH ACROSS THE
MOJAVE DESERT. WITHIN THE FORECAST AREA...A STRONG CELL EARLIER THIS
MORNING ACROSS NORTHERN JTNP PRODUCED HEAVY RAIN AND LOCALIZED
FLOODING.

MID-TROPOSPHERIC FLOW REMAINS QUITE WEAK BETWEEN THE AFOREMENTIONED
INVERTED TROUGH ACROSS SE CA AND AN ELONGATED RIDGE STRETCHING FROM
UT INTO SOUTHERN NM. MODELS CONTINUE TO HAVE A DIFFICULT TIME
INITIALIZING AND RESOLVING THE MULTIPLE VORTICES AND MOISTURE
DISCONTINUITIES ACROSS THE DESERT SOUTHWEST. CONSENSUS AMONG BOTH
THE PARAMETERIZED AND CONVECTIVE ALLOWING MODELS IS THAT HIGHEST
COVERAGE OF STORMS WILL BE ACROSS THE HIGHER TERRAIN OF AZ. WEAK
STEERING FLOW WILL CONSEQUENTLY INHIBIT PROPAGATION AND CONGEALING
OUTFLOWS IN THE LOWER DESERTS. NEVERTHELESS...ISOLATED AIR MASS
STORMS WILL REMAIN A POSSIBILITY WITH THE AMPLE MOISTURE (BLENDED
150-200% OF NORMAL) ALREADY IN PLACE. GIVEN THE WEAK STEERING
FLOW...THE PRIMARY THREAT APPEARS TO BE BRIEF HEAVY RAIN...LOCALIZED
FLOODING AND ISOLATED STRONG WINDS.

LATEST PAINTBALL AND NEIGHBORHOOD ENSEMBLE PROBABILITIES FROM THE
CAMS ALSO SUGGEST THAT PRECIPITATION WILL REMAIN A THREAT ACROSS THE
LOWER DESERTS THROUGH LATE EVENING AND OVERNIGHT. THIS IS CERTAINLY
A POSSIBILITY GIVEN THE DEEP MOISTURE AND PERSISTENT MCV LIFTING
NORTHWARD THROUGH SOUTHERN AZ.

&&

.PREVIOUS DISCUSSION...
THE REGION WILL REMAIN UNDER A TYPICAL EARLY JULY MONSOON PATTERN
FOR MOST OF THE UPCOMING WEEK...WITH LITTLE DAY TO DAY CHANGE IN THE
FORECAST. THERE AREN\T ANY SPECIFIC DAYS THAT STAND OUT AS ACTIVE
AND NO OBVIOUS TROUGHS/PV DISTURBANCES EVIDENT FROM ANY OF THE MAJOR
MODELS. IN THE SHORT TERM...SUNDAY\S FORECAST WILL BE HEAVILY
DEPENDENT UPON WHAT HAPPENS TODAY /HARD TO GET BACK TO BACK ACTIVE
DAYS...ALSO UNLIKELY TO GET BACK TO BACK QUIET DAYS IN THIS REGIME/.
WILL LEAVE POPS RELATIVELY ELEVATED FOR SUNDAY...THEN TRANSITION
INTO A MORE CLIMO-LIKE APPEARANCE FOR MOST OF THE WEEK. WILL NEED TO
KEEP AN EYE ON WHAT THE MODELS DO WITH A TROUGH ON TUESDAY. EUROPEAN
BRINGS AN H5 WAVE THROUGH NEW MEXICO...INTO SONORA...THEN BACK
THROUGH ARIZONA TUESDAY AFTERNOON. WHILE THE ECMWF HAS MAINTAINED
THIS SOLUTION FOR AT LEAST 2 CONSECUTIVE RUNS...THE GFS ISN\T NEARLY
AS ENTHUSED AND ACTUALLY SUGGESTS SOMEWHAT DRIER AIR WILL MOVE INTO
THE AREA FROM THE WEST. NOT GOING TO PUT MUCH STOCK IN EITHER
SOLUTION THIS FAR IN ADVANCE SINCE NEITHER SEEM LIKE A LOCK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...AND SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

ISOLATED STORMS EXPECTED ACROSS THE LOWER DESERTS THIS AFTERNOON AND
EVENING...WITH MORE NUMEROUS STORMS OVER THE HIGHER TERRAIN AREAS.
EVENING/OVERNIGHT STORMS AT AIRFIELDS TOO UNCERTAIN AT THIS TIME TO
REFLECT IN THE TAFS...BUT GENERALLY SCT-BKN CLOUD DECKS AOA 9000FT
WILL PERSIST DURING THE PERIOD. IF ANY STORMS MANAGE TO FORM THEY
WILL BE CAPABLE OF LOCALLY HEAVY RAIN...STRONG OUTFLOWS TO 45KT...
WITH SIGNIFICANTLY REDUCED VISIBILITIES AND LOWERED CEILINGS.
OTHERWISE...ANTICIPATE LIGHT WINDS AT OR BELOW 10KT AT ALL TAF SITES
FROM 03Z THROUGH 18Z SUNDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
HUMIDITIES ARE ANTICIPATED TO SLOWLY TREND DOWNWARD NEXT WEEK ALONG
WITH A SLOW DECLINE OF STORM CHANCES. HOWEVER...ANY GIVEN DAY COULD
TURN OUT TO BE QUITE ACTIVE WHICH WOULD REVERSE ANY DOWNWARD
HUMIDITY TRENDS. EXPECT A LIGHT WIND REGIME EACH DAY THROUGH THE
WEEK...AND GOOD OVERNIGHT RECOVERY MOST LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH
PREVIOUS DISCUSSION...LEINS
AVIATION...MEYERS
FIRE WEATHER...MEYERS/AJ

In the hours before

Special weather statement, Jul 5, 5:30 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
530 PM MST SAT JUL 5 2014

AZZ025-026-060100-
YUMA AZ-
530 PM MST SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 600 PM MST

AT 525 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FORTUNA FOOTHILLS...MOVING
NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   YUMA AND FORTUNA FOOTHILLS...
   ARABY AND BLAISDELL...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3270 11466 3278 11435 3256 11432 3253 11456
TIME...MOT...LOC 0029Z 168DEG 8KT 3261 11447

KUHLMAN
Special weather statement, Jul 5, 5:41 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
541 PM MST SAT JUL 5 2014

AZZ020-025-026-CAZ031-060130-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
541 PM MST SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 630 PM MST/630 PM PDT/

AT 538 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF YUMA PROVING GROUND...
MOVING WEST AT 5 MPH.

WIND GUSTS TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL YUMA COUNTY...
  RURAL WESTERN YUMA COUNTY...
  RURAL SOUTHERN LA PAZ COUNTY...
  RURAL EASTERN IMPERIAL COUNTY...

LAT...LON 3278 11460 3333 11442 3304 11400 3275 11410
TIME...MOT...LOC 0041Z 105DEG 5KT 3295 11421

18
Special weather statement, Jul 5, 6:10 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST SAT JUL 5 2014

AZZ020-CAZ031-033-060200-
LA PAZ AZ-IMPERIAL CA-
610 PM PDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 700 PM PDT/700 PM MST/

AT 605 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MARTINEZ LAKE...MOVING
WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE AREAS OF BLOWING DUST ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN IMPERIAL COUNTY...
  RURAL SOUTHWESTERN LA PAZ COUNTY...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3323 11484 3315 11454 3297 11454 3296 11460
      3293 11485
TIME...MOT...LOC 0109Z 092DEG 12KT 3306 11468

KUHLMAN
Local storm report, Jul 5, 6:11 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
611 PM MST SAT JUL 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     4 ESE MARTINEZ LAKE     32.95N 114.41W
07/05/2014  M59 MPH          YUMA               AZ   MESONET

&&

EVENT NUMBER PSR1400064

MO
Special weather statement, Jul 5, 6:30 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
630 PM MST SAT JUL 5 2014

AZZ024-060215-
GILA AZ-MARICOPA AZ-
630 PM MST SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 715 PM MST

AT 624 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SYCAMORE CREEK...MOVING SOUTHWEST AT 5 MPH.
OTHER THUNDERSTORMS EXTENDED FROM EAST OF SUNFLOWER TO THE NORTHERN
PORTION OF LAKE ROOSEVELT.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
ADDITIONALLY...GUSTY WINDS AHEAD OF THE STORMS WILL AFFECT ROOSEVELT
LAKE...APACHE LAKE...AND THE BALLANTINE TRAILHEAD AREAS.

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3397 11141 3391 11127 3380 11115 3377 11101
      3373 11096 3351 11133 3398 11173 3401 11167
      3400 11151 3402 11143
TIME...MOT...LOC 0129Z 033DEG 3KT 3397 11153

WOODALL
Special weather statement, Jul 5, 6:50 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
650 PM MST SAT JUL 5 2014

CAZ031>033-060215-
RIVERSIDE CA-IMPERIAL CA-
650 PM PDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 715 PM PDT

AT 645 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF PALO VERDE...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   RIPLEY...
   NICHOLLS WARM SPRINGS...
   BLYTHE AIRPORT...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3378 11483 3359 11455 3336 11485 3348 11501
TIME...MOT...LOC 0150Z 226DEG 23KT 3351 11483

KUHLMAN

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:56 PM PDTBlowing Dust AdvisoryPSR3 hr
Jul 5, 7:02 PM PDTSpecial Weather StatementPSRRiverside28 min
Jul 5, 7:34 PM PDTSpecial Weather StatementPSRRiverside26 min
Jul 5, 7:48 PM PDTAreal Flood AdvisoryPSRRiverside117 min

Nearby

Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.